South Carolina, 2024Tornadoes and Damaging Winds in South Carolina, May 9, 2024
May 9, 2024 · NWS CAE · 39 events in 12 counties and zones
A significant severe weather event featuring multiple rounds of thunderstorms occurred on May 9th, 2024. The first round, a QLCS, produced three tornadoes in the Midlands of South Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant severe weather event featuring multiple rounds of thunderstorms occurred on May 9th, 2024. The first round, a QLCS, produced three tornadoes in the Midlands of South Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 9, 1:25 AM EST, 21 minutes earlier.
Area forecast discussion, May 9, 1:25 AM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
225 AM EDT Thu May 9 2024
.SYNOPSIS...
Potential for strong to severe storms continues through Friday
morning. Drier conditions return for the weekend before the next
chance of precipitation arrives by midweek. Expect temperatures
to be near average for much of the forecast period.
&&
.NEAR TERM /THROUGH TONIGHT/...
Latest radar imagery indicates a couple of thunderstorm
complexes to our west; one is currently the South Carolina
Upstate/northeastern Georgia approaching the CSRA and western
Midlands and the other complex is just entering Kentucky and
Tennessee. These complexes are expected to affect the forecast
area this morning.
The first complex should be entering the local forecast area by
around 3 am and continue eastward. This complex has had a
history of producing severe weather as it has trekked across the
southern states. There is some question; however, if this will
hold together long enough to continue the severe threat. SPC
mesoanalysis indicates there is 500-1000 J/kg of mixed layer
CAPE and around 1000 J/kg of most unstable CAPE. Bulk shear
values are around 40 kts as well. The hindering factor of
reaching the instability is the nocturnal inversion. Despite the
inversion, if the cold pool with the main line remains strong
enough, severe threat continues through around daybreak, mainly
for the northern half of the forecast area. At this time, the
highest threat for severe weather is for the western portions of
the forecast area. Damaging wind will be the main threat, with
hail and tornadoes being a lesser threat.
The second complex is forecast to move through the region around
midday. There is higher confidence that this complex will make
it through our area as this one is more tied to an approaching
cold front as well as some daytime heating. Again, damaging
winds will be the main threat with any storms that move through
the region. SPC keeps an Enhanced Risk (3/5) of severe weather
for the lower CSRA and a Slight Risk (2/5) for the rest of the
forecast area. After this line passes, relatively quiet weather
follows for the rest of the afternoon into the overnight with a
slight chance of showers and storms returning late tonight.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
One more potentially active convective day Friday ahead of the
advancing cold front. Guidance still seems to handle potential
MCS moving through south-central GA and into southern SC during
the morning hour and into the early afternoon. This may impact
the southern CSRA the most if it does develop as forecast and
moves through. Damaging winds would be the primary threat, with
hail also being possible. Additional thunderstorm development
possible late in the day over the northeastern Midlands as the
main upper trough axis swings through. By Friday night, the
drier air behind the front will finally be getting into the
area, ending the rain chances for the weekend. Saturday will be
dry and cooler behind the front.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Conditions look quite nice into Monday with high pressure across
the area. Rain chances do increase Monday night through
Wednesday ahead of a slow moving, closed mid/upper level low
progged to push into the eastern CONUS by the middle of next
week. Temperatures remain cooler through Tuesday, then warm back
up by the middle of the week.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR conditions expected through the early morning hours with
restrictions possible for the morning and early afternoon.
Mainly mid to high level clouds have moved over the region. A
cluster of showers and storms to the west are expected to move
through the northern portions of the area, mainly affecting CAE
and CUB. Thunderstorms may be observed at each of those
terminals around 10z or so, but confidence is low that the
activity will stay together to make it that far east. If it
does, expect the typical thunderstorm related restrictions.
A second cluster of showers and storms is expected to move
through from about 15z through 20z. Confidence is a bit higher
that thunderstorms will be nearby all TAF terminals during this
time frame, but the exact timing still needs to be worked out.
As confidence increases, will add appropriate tempo groups to
reflect such. After this cluster moves through, the remainder of
the TAF period is expected to remain dry and return to VFR.
Background winds are expected to become breezy from the west to
southwest from about 14z through 00z before diminishing.
EXTENDED AVIATION OUTLOOK...Another day of convection and
associated restrictions on Friday is possible. Drier weather
with no restrictions likely for this weekend.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.
&&
Hazardous weather outlook, May 8, 11:48 PM EST, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
1248 AM EDT Thu May 9 2024
GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-100500-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
1248 AM EDT Thu May 9 2024
This Hazardous Weather Outlook is for east central Georgia and
central South Carolina.
.DAY ONE...Tonight.
Isolated to scattered strong to severe thunderstorms will be
possible late tonight. Storms may produce damaging winds, hail, and
even a brief tornado.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Organized thunderstorms will be possible again Thursday into Friday.
Storms may produce damaging winds, large hail, and even a brief
tornado Thursday and Thursday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
In the hours before
Local storm report, May 8, 8:32 PM EST, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
932 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Tstm Wnd Dmg 2 ENE Lancaster Co Apt 34.74N 80.83W
05/08/2024 Lancaster SC Public
Trees and limbs down on power lines on South
Lake Drive.
&&
MJPThunderstorm Wind, Newberry
- When
- May 9, 1:46 AM EST
- Where
- Newberry County, 0.9 mi SW of Whitmire
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.490, -81.630
Newberry County dispatch reported trees down at Kings Lane and Old Airport Road in Whitmire. Time estimated by radar.
Tornado, Newberry
- When
- May 9, 1:46 AM EST to 1:51 AM EST
- Where
- Newberry County, 0.9 mi SW of Whitmire to 1.49 mi NNW of Oxner Arpt
- Rating
- EF0
- Path length
- 3.01 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.490, -81.630
A National Weather Service storm survey team confirmed a brief EF-0 tornado with peak winds of 80 mph in Newberry County south of the town of Whitmire during the early morning hours of May 9th. The tornado began near the intersection of Old Airport Road and Kings Lane causing scattered tree damage as it moved east. The tornado then turned southeast resulting in additional tree damage in and around |Little Egypt Road and Colonial Drive. The tornado likely lifted before |reaching Highway 121.
Thunderstorm Wind, Newberry
- When
- May 9, 1:52 AM EST
- Where
- Newberry County, 1.49 mi NNW of Oxner Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.470, -81.590
Newberry County EM reported trees and power lines down at Colonial Dr. and SC-121. Time estimated based on radar.
Thunderstorm Wind, Newberry
- When
- May 9, 1:53 AM EST
- Where
- Newberry County, 0.69 mi S of Whitmire Oxners Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.420, -81.580
Newberry County EM reported a tree down at Indian Creek Rifle Range. Time estimated based on radar.
Thunderstorm Wind, Newberry
- When
- May 9, 1:54 AM EST
- Where
- Newberry County, Bush River
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.320, -81.750
SC Dept. of Public Safety reported a tree in the roadway. Time estimated by radar.
Thunderstorm Wind, Newberry
- When
- May 9, 1:54 AM EST
- Where
- Newberry County, 1.5 mi NNE of Spearman
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.270, -81.670
Newberry County dispatch reported trees down at the intersection of Belfast and Spearman Roads. Time estimated by radar.
Thunderstorm Wind, Saluda
- When
- May 9, 1:54 AM EST
- Where
- Saluda County, 1.34 mi ENE of Mayson
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.040, -81.860
Saluda County dispatch reported a tree down along Greenwood Highway. Time estimated by radar.
Thunderstorm Wind, Newberry
- When
- May 9, 1:55 AM EST
- Where
- Newberry County, 2.28 mi E of Bush River
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.320, -81.710
SC Dept. of Public Safety reported a tree in the roadway. Time estimated by radar.
Thunderstorm Wind, Newberry
- When
- May 9, 1:57 AM EST
- Where
- Newberry County, 0.69 mi N of Helena
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.290, -81.630
Newberry County dispatch reported trees down at 2nd Street and Digby Street. Time estimated by radar.
Thunderstorm Wind, Newberry
- When
- May 9, 2:02 AM EST
- Where
- Newberry County, Glymphville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.400, -81.420
Newberry County dispatch reports trees down at Mt. Pleasant Road and Glymphville Road. Time estimated by radar.
Thunderstorm Wind, Newberry
- When
- May 9, 2:04 AM EST
- Where
- Newberry County, 1.49 mi SSE of Glymphville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.380, -81.410
Newberry County EM reported a tree down along Broad River Road. Time estimated based on radar.
Thunderstorm Wind, Fairfield
- When
- May 9, 2:12 AM EST
- Where
- Fairfield County, 1.49 mi NNE of Monticello
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.370, -81.290
Fairfield County dispatch reports a tree down along Hwy. 215 at Meadow Lake Road. Time estimated by radar.
Thunderstorm Wind, Newberry
- When
- May 9, 2:12 AM EST
- Where
- Newberry County, 2.82 mi SSW of Little Mtn
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.160, -81.430
Newberry County EM reported a tree down at the intersection of Wheeland and Mill Roads. Time estimated by radar.
Tornado, Fairfield
- When
- May 9, 2:12 AM EST to 2:14 AM EST
- Where
- Fairfield County, 1.79 mi NE of Monticello to 1.96 mi NE of Monticello
- Rating
- EF0
- Path length
- 0.34 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.370, -81.280
A National Weather Service storm survey team confirmed a brief EF-0 tornado with peak winds of 80 mph in Northwestern Fairfield County during the early morning hours of May 9th. The tornado likely began in a wooded area northwest of Clark Bridge Road.|It then crossed the road while moving southeast resulting in multiple downed or snapped trees in and around properties in the 3900 block of Clark Bridge Road. The tornado then likely lifted a short distance beyond Clark Bridge Road in the woods |behind the impacted properties shortly before reaching Crumpton Creek.
Thunderstorm Wind, Fairfield
- When
- May 9, 2:17 AM EST
- Where
- Fairfield County, 1.85 mi ENE of Anderson Quarry
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.340, -81.200
Fairfield County dispatch reported trees down in the 7489 block of Highway 213. Time estimated by radar.
Thunderstorm Wind, Richland
- When
- May 9, 2:20 AM EST
- Where
- Richland County, 1.14 mi W of Spring Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.180, -81.300
SS Department of Public Safety reported a tree down in the roadway. Time estimated based on radar.
Thunderstorm Wind, Richland
- When
- May 9, 2:28 AM EST
- Where
- Richland County, 2.2 mi SW of Littleton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.160, -81.200
SC Dept. of Public Safety reported a tree in the roadway. Time estimated by radar.
Thunderstorm Wind, Lexington
- When
- May 9, 2:30 AM EST
- Where
- Lexington County, 2.39 mi WSW of Providence
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.010, -81.310
SC Dept. of Public Safety reported a tree in the roadway. Time estimated by radar.
Tornado, Fairfield
- When
- May 9, 2:31 AM EST to 2:36 AM EST
- Where
- Fairfield County, 2.94 mi WSW of Smallwood to 1.79 mi SW of Smallwood
- Rating
- EF1
- Path length
- 1.89 mi
- Path width
- 250 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.270, -81.000
A National Weather Service storm survey team confirmed an EF-1 tornado with peak winds of 100 mph in southeastern Fairfield County during the early morning hours of May 9th. The tornado likely began west of Interstate 77 near Exit 32. The tornado|moved generally southeast producing downed large limbs along|Cook Road and Boney Road, intensifying as it moved into a|wooded area along Cedar Rock Road. The area of most significant|tree damage was observed along a creek bed north of Cedar|Rock Road with numerous uprooted and snapped trees. One tree|landed on a home on Cedar Rock Road causing roof, siding, and|gutter damage. The tornado continued along Cedar Rock Road causing|intermittent tree damage. The tornado continued beyond the road and|into a wooded area behind The Farm at Ridgeway where additional|tree damage occurred near a pond on the property. The tornado likely|lifted on the property prior to reaching Highway 21.
Thunderstorm Wind, Fairfield
- When
- May 9, 2:33 AM EST
- Where
- Fairfield County, 2.94 mi WSW of Smallwood
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.270, -81.000
Trained spotter reported numerous trees down along Hood Rd. through the intersection with Boney Road. Time estimated from radar.
Thunderstorm Wind, Fairfield
- When
- May 9, 2:34 AM EST
- Where
- Fairfield County, 0.9 mi NW of Ridgeway
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.310, -80.960
Report of a tree down and minor damage to a home in Ridgeway. Report via social media. Time estimated by radar.
Thunderstorm Wind, Fairfield
- When
- May 9, 2:36 AM EST
- Where
- Fairfield County, Smallwood
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.280, -80.950
Trained spotter reported trees down and heavy damage between Ridgeway and the county line. Time estimated by radar.
Thunderstorm Wind, Kershaw
- When
- May 9, 2:37 AM EST
- Where
- Kershaw County, 0.69 mi S of Liberty Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.470, -80.800
Emergency Manager reports a downed tree on Singleton Creek Road at Liberty Hill Road blocking the roadway.
Thunderstorm Wind, Richland
- When
- May 9, 2:38 AM EST
- Where
- Richland County, 3.43 mi E of Boney
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.250, -80.910
SC Dept. of Public Safety reported a tree in the roadway. Time estimated by radar.
Thunderstorm Wind, Kershaw
- When
- May 9, 2:45 AM EST
- Where
- Kershaw County, 4.73 mi SSW of Warren Xrds
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -80.820
Emergency Manager reports a downed tree on Smyrna Church Road at Smyrna Road blocking the roadway.
Thunderstorm Wind, Kershaw
- When
- May 9, 2:49 AM EST
- Where
- Kershaw County, 3.64 mi NNE of Elgin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.220, -80.780
Kershaw County FD reported a tree down at the intersection of Smyrna Road and Ashley Creek. Time estimated based on radar.
Thunderstorm Wind, Lancaster
- When
- May 9, 2:49 AM EST
- Where
- Lancaster County, 1.84 mi WNW of Kershaw Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.490, -80.630
Kershaw County EM reported a tree down blocking Flat Rock Rd. at the Kershaw/Lancaster county line. Time estimated based on radar.
Thunderstorm Wind, Kershaw
- When
- May 9, 2:49 AM EST
- Where
- Kershaw County, 0.69 mi N of Flat Rock
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.480, -80.630
Kershaw County EM reported a tree down blocking the roadway along Flat Rock Road.
Thunderstorm Wind, Kershaw
- When
- May 9, 2:52 AM EST
- Where
- Kershaw County, 2.99 mi NNW of Mc Caskill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.160, -80.720
Kershaw County FD reports a tree down blocking the roadway. Time estimated based on radar.
Thunderstorm Wind, Kershaw
- When
- May 9, 2:53 AM EST
- Where
- Kershaw County, 0.57 mi W of Lugoff
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.220, -80.680
Kershaw County FD reports a tree down on a home in Lugoff. Time estimated based on radar.
Thunderstorm Wind, Kershaw
- When
- May 9, 2:56 AM EST
- Where
- Kershaw County, 1.5 mi NNW of Camden
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.270, -80.610
Kershaw County dispatch reports numerous trees and power lines down throughout the county. Time estimated by radar.
Thunderstorm Wind, Kershaw
- When
- May 9, 2:56 AM EST
- Where
- Kershaw County, 2.76 mi S of Dekalb
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.340, -80.600
Kershaw County FD reported a tree down blocking the road along Flat Rock Rd. Time estimated based on radar.
Thunderstorm Wind, Kershaw
- When
- May 9, 2:57 AM EST
- Where
- Kershaw County, 2.76 mi N of Stockton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.190, -80.580
Kershaw County FD reports a tree blocking the roadway along Hwy. 261 at Hwy 521. Time estimated based on radar.
Thunderstorm Wind, Sumter
- When
- May 9, 3:20 AM EST
- Where
- Sumter County, 0.57 mi E of Stateburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.950, -80.520
Sumter County dispatch reports a tree down along 378 and North Kings Highway. Time estimated by radar.
Thunderstorm Wind, Lee
- When
- May 9, 3:22 AM EST
- Where
- Lee County, 2.69 mi SW of Cypress Xrds
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.190, -80.160
SCDOT reports a tree in the roadway along I-20. Time estimated by radar.
Thunderstorm Wind, McCormick
- When
- May 9, 8:32 AM EST
- Where
- McCormick County, 3.71 mi WSW of Troy
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.960, -82.360
Reported tree down along Kennedy Road just north of the town of McCormick.
Thunderstorm Wind, McCormick
- When
- May 9, 8:59 AM EST
- Where
- McCormick County, 2.37 mi SSW of Modoc
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.700, -82.220
Reported a power line down along Confederate Drive along Lake Thurmond in the Modoc community.
Thunderstorm Wind, Edgefield
- When
- May 9, 9:12 AM EST
- Where
- Edgefield County, 0.69 mi S of Supreme
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.810, -81.930
Edgefield County dispatch reports a tree down along Hwy. 430, just outside the city of Edgefield limits. Time estimated based on radar.
Thunderstorm Wind, Bamberg
- When
- May 9, 11:07 AM EST
- Where
- Bamberg County, 0.58 mi W of Govan
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.220, -81.190
Reported trees down near the intersection of Thunder Road and Ehrhardt Road near the town of Govan.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Mississippi, May 9, 20241 death · 2 injured · $2.1 million · EF0 · 39 events
- Hail and Damaging Winds in Texas, May 9, 2024$21 million · 6.12 in hail · 45 events
- Cold in California, May 9 to 11, 20241 death · 1 event
- Tornadoes and Hail in Alabama, May 9 to 10, 2024EF2 · 18 events
- Tornado and Hail in West Virginia, May 9 to 11, 20241 injured · $60,000 · EF1 · 15 events
- Hail and Lightning Strike in Oklahoma, May 9, 2024$250,000 · 1.75 in hail · 15 events
- Tornado and Flash Flooding in West Virginia, May 9, 2024$135,000 · EF0 · 11 events
- Flash Flood and Hail in Louisiana, May 9, 2024$81,000 · 2 in hail · 7 events
- Tornado and Damaging Winds in Tennessee, May 9, 2024$64,000 · EF0 · 5 events
- Flash Flooding and Hail in Alabama, May 9 to 10, 2024$500 · 4.5 in hail · 41 events
- Hail and Damaging Winds in Georgia, May 9, 2024$6,000 · 1 in hail · 37 events
- Hail and Damaging Winds in Texas, May 9 to 11, 20243 in hail · 36 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1170056, 1170057, 1170059, 1170060, 1170062, 1170063, 1170064, 1170066, 1170067, 1170069, 1170072, 1170074, 1170080, 1170082, 1170086, 1170087, 1170089, 1170090, 1170111, 1170091, 1170092, 1170093, 1170094, 1170095, 1170096, 1170097, 1170099, 1170112, 1170100, 1170101, 1170102, 1170103, 1170105, 1170106, 1170107, 1170109, 1170110, 1170114, 1170115.